Alert archive / California / Special Marine Warnings in 2011

Special Marine Warning 11, NWS Eureka, CA

October 6, 2011

NWS Eureka, CA issued this special marine warning at Oct 6, 2011, 12:36 AM PDT. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 6, 2011, 12:36 AM PDT (07:36 UTC)
Expired
Oct 6, 2011, 1:15 AM PDT
In force
39 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Oct 5, 3:26 PM PDT, 9 hours 10 minutes earlier.

Area forecast discussion, Oct 5, 3:26 PM PDT, 9 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
326 PM PDT WED OCT 5 2011

.SYNOPSIS...OCCAISONAL RAIN...THUNDERSTORMS...AND HIGH ELEVATION
SNOW SHOWERS WILL PERSIST TONIGHT AND DIMINISH EARLY THURSDAY. DRIER
AND WARMER WEATHER WILL RETURN LATE THURSDAY AND CONTINUE INTO THE
WEEKEND.

&&

.DISCUSSION...UPPER LOW SPINNING ALONG THE WA/OR BORDER WILL
CONTINUE TO MOVE TO THE ESE WHILE SENDING MULTIPLE SHORTWAVES
AROUND THE BACKSIDE. ONE SUCH WAVE MOVED THROUGH NW CA AROUND
LUNCH TIME...WITH A SECOND WAVE CURRENTLY AROUND 47N 130W. LINES
OF CONVECTIVE SHOWERS AND EMBEDDED TSTMS WILL CONTINUE TO PUSH
THROUGH THE AREA TONIGHT AS THESE WAVES MOVE THROUGH...THE
STRONGEST OF WHICH WILL APPROACH THE COAST LATER THIS EVENING. SMALL
HAIL HAS BEEN REPORTED WITHIN HEAVIER SHOWERS TODAY...AND SEE NO
REASON WHY THIS THREAT WON'T CONTINUE TONIGHT AS THE COLDEST AIR
ARRIVES. ACCORDING TO NSSL SNOW LEVEL DATA...SNOW LEVELS THIS
AFTERNOON ARE 4000-4500 FT. WITH THE CONVECTIVE NATURE OF THESE
PRECIP BANDS...A MIX OF SNOW MAY BE SEEN DOWN TO 3500 FT...BUT
ACCUMULATIONS WILL BE CONFINED TO ABOVE 4000 FT. HEAVIER BANDS MAY
PRODUCE A QUICK INCH OR TWO OF SNOW...BUT OVERALL...ACCUMULATIONS
WILL BE LIMITED AS MELTING WILL BE QUICK TO OCCUR...ESPECIALLY
THIS AFTERNOON AS SUNNY BREAKS RETURN BEHIND SHOWERS. COLD AIR
MOVING IN TONIGHT SHOULD NOT TRANSLATE TO REAL COLD SFC TEMPS DUE
TO SUBSTANTIAL CLOUD COVER...BUT ANY BREAKS MAY ALLOW A LITTLE
LIGHT FROST IN THE COLDEST VALLEYS OF TRINITY CO. HIGH PRESSURE
QUICKLY BUILDS IN FROM THE NORTH BEHIND THE DEPARTING
TROUGH...RESULTING IN CLEARING SKIES BY THU AFTERNOON. PATCHY
FOG...AND POTENTIALLY FROST IN THE COLDER VALLEYS SHOULD BE SEEN
FRI MORNING UNDER MAINLY CLEAR SKIES. PARTLY CLOUDY SKIES WILL PREVAIL
ALONG WITH WARMING TEMPERATURES FRI INTO THE WEEKEND. UPPER RIDGE
WEAKENS SUN AS ANOTHER DISTURBANCE APPROACHES THE PAC NW WITH A
WEAK FRONT EXPECTED TO BRING SCHC POPS TO THE OR/CA BORDER. MODELS
ESTABLISH ZONAL FLOW FOR THE FIRST HALF OF NEXT WEEK. THIS COULD
LEAD TO A SERIES OF WEAK DISTURBANCES MOVING NORTH OF THE AREA...SO
KEPT POPS AT OR SLIGHTLY ABOVE CLIMO N OF CAPE MENDO AND NEAR
CLIMO S WITH TEMPS CLOSE TO SEASONAL NORMS. JCA

&&

.MARINE...WINDS ARE CURRENTLY FAIRLY LIGHT WITH LOCALLY GUSTY WINDS
NEAR THUNDERSTORMS. TONIGHT INTO TOMORROW MODELS ARE IN GOOD
AGREEMENT THAT HIGH PRESSURE WILL BUILD IN ACROSS THE REGION
BRINGING A RETURN TO NORTHERLY WINDS. THESE NORTHERLY WINDS WILL
PERSIST THROUGH SUNDAY NIGHT DIMINISHING BELOW SCA BY FRIDAY
AFTERNOON. ANOTHER SYSTEM IS PROGGED TO MOVE OVER THE WATERS ON
MONDAY. THIS IS EXPECTED TO BRING A RETURN TO SOUTHERLY WINDS ON
MONDAY. LIGHT NORTHWEST WINDS RETURN BEHIND THIS SYSTEM. AFTER THIS
MODELS SOLUTIONS BEGIN TO DIVERGE. MOST MODELS AGREE ANOTHER WEAK
SYSTEM WILL MOVE THROUGH THE REGION MID WEEK...BUT TIMING AND
STRENGTH ARE STILL IN QUESTION. SO CONFIDENCE IS LOW ON THE FORECAST
AFTER THE SYSTEM ON MONDAY.

SEAS ARE PEAKING TONIGHT AS HIGH AS 15 FT IN THE OUTER WATERS WITH A
DOMINANT PERIOD OF ABOUT 11 SECONDS, DUE TO POST FRONTAL SWELL. THE
SEA STATE WILL DIMINISH OVER THE NEXT FEW DAYS AS THE SWELL DROPS.
SWELL WILL BOTTOM OUT AROUND 5 TO 6 FT ON SAT BEFORE BUILDING AGAIN
EARLY NEXT WEEK. WITH INCREASING WINDS THU THROUGH SAT, SHORT PERIOD
SEAS WILL BUILDS THROUGHOUT THE REGION AS WELL. MKK/BFG

&&

.AVIATION...ISOLATED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
THE NIGHT AS SOME POST FRONTAL ACTIVITY MOVES THROUGH. VFR WILL
REMAIN DOMINANT OVERNIGHT INTO TOMORROW, BUT WILL DROP TO IFR DURING
TIMES OF CONVECTIVE SHOWERS. IF ENOUGH CLEARING OCCURS OVERNIGHT,
LOCAL RADIATION FOG COULD DEVELOP AT SOME OF THE COASTAL AIRSTRIPS.
BFG

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
SMALL CRAFT ADVISORY PZZ450-455-470-475.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
Hazardous weather outlook, Oct 5, 3:29 PM PDT, 9 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
329 PM PDT WED OCT 5 2011

CAZ001>004-076-062230-
REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR-
UPPER TRINITY RIVER-MENDOCINO INTERIOR-
329 PM PDT WED OCT 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS WITH SMALL HAIL ARE POSSIBLE OVERNIGHT.
SEVERAL INCHES OF SNOW MAY ACCUMULATE ABOVE 4500 FT TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE
NATIONAL WEATHER SERVICE IN EUREKA.

In the hours before

Special weather statement, Oct 6, 12:29 AM PDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE
1229 AM PDT THU OCT 6 2011

CAZ001-003-060815-
HUMBOLDT CA-
1229 AM PDT THU OCT 6 2011

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A

SIGNIFICANT WEATHER ADVISORY FOR...
  HUMBOLDT COUNTY IN NORTHWEST CALIFORNIA

UNTIL 115 AM PDT

AT 1222 AM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 20 MILES NORTHWEST OF PETROLIA..MOVING SOUTHEAST
AT 15 MPH.

DIME SIZE HAIL HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS IMPACTED INCLUDE...
  RURAL WESTERN HUMBOLDT COUNTY...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4049 12439 4039 12417 4019 12419 4018 12428
      4026 12437 4033 12436 4034 12438 4038 12438
      4041 12441 4043 12442
TIME...MOT...LOC 0729Z 313DEG 13KT 4045 12458

CARROLL

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 12:29 AM PDTSpecial Weather StatementEKAHumboldt46 min
Oct 6, 3:55 AM PDTFrost AdvisoryEKA29 hr
Oct 6, 8:58 AM PDTHazardous Seas WarningEKA18 hr

Nearby

Special Marine Warnings in California, 2011Every special marine warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.